Alert archive / Washington / Gale Warnings in 2014
Gale Warning 7, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 10, 2014, 9:16 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2014, 9:16 AM PST (17:16 UTC)
- Expired
- Jan 10, 2014, 12:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
715 WHUS76 KSEW 101716 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 916 AM PST FRI JAN 10 2014 PZZ132-110130- /O.EXP.KSEW.GL.W.0006.000000T0000Z-140110T1700Z/ /O.NEW.KSEW.GL.W.0007.140110T1716Z-140110T2000Z/ /O.CON.KSEW.GL.A.0003.140111T0500Z-140112T1400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 916 AM PST FRI JAN 10 2014 ...GALE WARNING IN EFFECT UNTIL NOON PST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM 9 PM PST THIS EVENING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. * WIND...WEST 25 TO 35 KNOTS THIS MORNING. SOUTH WIND 25 TO 35 KNOTS LATER TONIGHT AND SATURDAY. WEST WIND 30 TO 45 KNOTS SATURDAY EVENING. * SEAS...WIND WAVES 4 TO 6 FEET THIS MORNING AND AGAIN TONIGHT AND SATURDAY...THEN 6 TO 8 FEET SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ131-110130- /O.EXP.KSEW.GL.W.0006.000000T0000Z-140110T1700Z/ /O.NEW.KSEW.GL.W.0007.140110T1716Z-140110T2000Z/ /O.CON.KSEW.GL.A.0003.140111T0800Z-140112T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 916 AM PST FRI JAN 10 2014 ...GALE WARNING IN EFFECT UNTIL NOON PST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. * WIND...WEST WIND 25 TO 35 KNOTS THIS MORNING. WEST WIND 35 TO 45 KNOTS SATURDAY NIGHT. * SEAS...WIND WAVES 4 TO 6 FEET THIS MORNING...THEN 6 TO 8 FEET SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ135-110130- /O.EXP.KSEW.GL.W.0006.000000T0000Z-140110T1700Z/ /O.EXA.KSEW.SC.Y.0009.000000T0000Z-140110T2000Z/ /O.CON.KSEW.GL.A.0003.140111T0500Z-140112T0200Z/ PUGET SOUND AND HOOD CANAL- 916 AM PST FRI JAN 10 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM 9 PM PST THIS EVENING THROUGH SATURDAY AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. * WIND...SOUTH 15 TO 30 KNOTS THIS MORNING. SOUTH WIND RISING TO 25 TO 35 KNOTS THIS EVENING AND CONTINUING SATURDAY. * SEAS...WIND WAVES 2 TO 5 FEET THIS MORNING. WINDS WAVES 4 TO 6 FEET TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ150-153-170-173-110130- /O.CAN.KSEW.SC.Y.0009.000000T0000Z-140110T2300Z/ /O.NEW.KSEW.SW.Y.0002.140110T1716Z-140111T0000Z/ /O.UPG.KSEW.GL.A.0003.140110T2300Z-140112T0800Z/ /O.NEW.KSEW.GL.W.0008.140111T0000Z-140112T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 916 AM PST FRI JAN 10 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * SEAS...WEST SWELL 13 TO 16 FEET TODAY. COMBINED SEAS 15 TO 18 FEET TONIGHT AND SATURDAY. WEST SWELL 25 TO 28 FEET SATURDAY NIGHT. * WIND...SOUTH WIND RISING TO 25 TO 40 KNOTS THIS EVENING...THEN BECOMING SOUTHWEST ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ156-176-110130- /O.CAN.KSEW.SC.Y.0008.000000T0000Z-140110T2300Z/ /O.NEW.KSEW.SW.Y.0002.140110T1716Z-140111T0000Z/ /O.UPG.KSEW.GL.A.0003.140110T2300Z-140112T0800Z/ /O.NEW.KSEW.GL.W.0008.140111T0000Z-140112T0000Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 916 AM PST FRI JAN 10 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * SEAS...WEST SWELL 13 TO 16 FEET TODAY. COMBINED SEAS 15 TO 18 FEET TONIGHT AND SATURDAY. WEST SWELL 25 TO 28 FEET SATURDAY NIGHT. * WIND...SOUTH WIND RISING TO 25 TO 40 KNOTS THIS EVENING...THEN BECOMING SOUTHWEST ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-110130- /O.CAN.KSEW.SC.Y.0007.000000T0000Z-140110T2300Z/ /O.NEW.KSEW.SW.Y.0002.140110T1716Z-140111T0000Z/ /O.UPG.KSEW.GL.A.0003.140110T2300Z-140112T1400Z/ /O.NEW.KSEW.GL.W.0008.140111T0000Z-140112T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 916 AM PST FRI JAN 10 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * SEAS...WEST SWELL 14 FEET TODAY. COMBINED SEAS 10 TO 13 FEET TONIGHT AND SATURDAY. WEST SWELL 25 TO 28 FEET SATURDAY EVENING. * WIND...SOUTHWEST 25 TO 35 KNOTS LATER TONIGHT AND SATURDAY...BECOMING WEST SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ133-110130- /O.CON.KSEW.SC.Y.0009.000000T0000Z-140110T2000Z/ /O.CON.KSEW.GL.A.0003.140111T0500Z-140112T0200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 916 AM PST FRI JAN 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM 9 PM PST THIS EVENING THROUGH SATURDAY AFTERNOON... * WIND...SOUTHWEST 15 TO 25 KNOTS THIS MORNING. SOUTH WIND RISING TO 25 TO 35 KNOTS TONIGHT AND CONTINUING SATURDAY. * SEAS...WIND WAVES 2 TO 4 FEET THIS MORNING. WIND WAVES 4 TO 6 FEET TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ134-110130- /O.CON.KSEW.SC.Y.0009.000000T0000Z-140110T2000Z/ /O.CON.KSEW.GL.A.0003.140111T0500Z-140112T1400Z/ ADMIRALTY INLET- 916 AM PST FRI JAN 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM 9 PM PST THIS EVENING THROUGH LATE SATURDAY NIGHT... * WIND...SOUTH WIND 15 TO 25 KNOTS THIS MORNING. SOUTH WIND RISING TO 25 TO 35 KNOTS TONIGHT AND CONTINUING SATURDAY. * SEAS...WIND WAVES 2 TO 4 FEET THIS MORNING. WIND WAVES 4 TO 6 FEET TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ110-110130- /O.CON.KSEW.RB.Y.0002.000000T0000Z-140112T0000Z/ GRAYS HARBOR BAR- 916 AM PST FRI JAN 10 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * BAR CONDITION...MOSTLY SEVERE. * COMBINED SEAS...14 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 9, 9:28 PM PST, 11 hours 48 minutes earlier.
Area forecast discussion, Jan 9, 9:28 PM PST, 11 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
928 PM PST THU JAN 9 2014
.SYNOPSIS...STRONG NORTHWEST FLOW ALOFT AND ONSHORE FLOW WILL KEEP
AREAS OF SHOWERS GOING ACROSS WESTERN WASHINGTON TONIGHT. A STRONG
FRONTAL SYSTEM WILL BRING RAIN AND WIND TO THE AREA FRIDAY AND
SATURDAY. FIRST A WARM FRONT WILL SPREAD RAIN ACROSS THE AREA FRIDAY
AFTERNOON. NEXT A STRONG COLD FRONT WILL BRING HEAVY RAIN AND WIND
FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING. FINALLY A DEEP LOW WILL
CROSS THE AREA SATURDAY FOR THE STRONGEST WINDS. A WEAKER WARM FRONT
WILL BRING MORE RAIN SUNDAY AND MONDAY.
&&
.SHORT TERM...THE WARM FRONT THAT BROUGHT RAIN TO W WA TODAY HAS
MOVED EAST AND STRONG NW FLOW ALOFT AND ONSHORE FLOW WILL KEEP AREAS
OF SHOWERS GOING TONIGHT. OROGRAPHIC EFFECTS HAVE COME INTO PLAY
WITH RADAR SHOWING MUCH OF THE PUGET SOUND REGION IN THE RAIN SHADOW
OF THE OLYMPICS. 20-40 KT W FLOW ALOFT AT 850 MB WILL CONTINUE TO
BRING SNOW SHOWERS TO THE CASCADES TONIGHT WITH 5 TO 10 INCHES
ACCUMULATION ABOVE 3000 FEET. THE WINTER WEATHER ADVISORY THROUGH 4
AM ADDRESSES THIS ISSUE.
THE MAIN EVENT FRONTAL SYSTEM WILL AFFECT W WA FRIDAY AND SATURDAY.
THIS SYSTEM CONSISTS OF THREE SIGNIFICANT FEATURES THAT WILL AFFECT
THE AREA DURING THAT PERIOD. OVERALL RECENT COMPUTER MODELS HAVE
BEEN IN PRETTY GOOD AGREEMENT REGARDING THE EVOLUTION AND TRACK OF
THIS SYSTEM...SO CONFIDENCE HAS INCREASED A LITTLE.
FIRST A WARM FRONT WILL SPREAD RAIN ACROSS THE AREA ON FRIDAY. THE
GFS IS A LITTLE FASTER THAN THE NAM WITH LEFTOVER SHOWERS CHANGING
TO RAIN STARTING AROUND MIDDAY. THE NAM HOLDS OFF UNTIL MID
AFTERNOON AND THE 12Z ECMWF APPEARS TO DO THE SAME. NO WIND YET.
THE NEXT FEATURE IS A STRONG COLD FRONT THAT WILL APPROACH FRIDAY
NIGHT...THEN REACH THE COAST. GFS/NAM/ECMWF ALL BRING THE BACK EDGE
OF THE CLOUD BAND TO THE N COAST WITHIN A COUPLE HOURS OF 12Z...THEN
BLOW IT QUICKLY E OVER E WA BY 18Z. THE 00Z NAM AND THE 12Z WRF-GFS
ARE THE FASTEST WITH THE FRONT. BOTH THE NAM/ECMWF APPEAR TO HAVE
THE FRONT BURIED SOMEWHERE IN THE MIDDLE OF THE CLOUD BAND BASED ON
THE FRONTAL WIND SHIFT. RAIN WILL BECOME HEAVY FRIDAY NIGHT AHEAD OF
THE COLD FRONT AND WINDS SHOULD INCREASE TO ADVISORY LEVELS ALONG
THE COAST AND NEAR OR JUST UNDER ADVISORY LEVELS ELSEWHERE. WINDS
COULD GET STRONG ENOUGH ALONG THE COAST TO REACH HIGH WIND CRITERIA
SO A WATCH HAS BEEN ISSUED. RAIN WILL BECOME HEAVY AT TIMES.
THE THIRD FEATURE IS THE TRAILING SURFACE LOW WHERE THE BENT-BACK
OCCLUSION HAS WRAPPED UP. MODELS HAVE GAINED CONSISTENCY IN TRACKING
THE LOW E JUST N OF THE CANADIAN BORDER ON SATURDAY. IT LOOKS LIKE
IT WILL BE ANYWHERE FROM 983 MB TO 988 MB OVER VANCOUVER AROUND 00Z.
THE LOW SHOULD HAVE THE TIGHTEST PRESSURE GRADIENTS WITH THE
STRONGEST WINDS EXPECTED LATE MORNING THROUGH EARLY EVENING COAST
AND AFTERNOON AND EVENING FOR THE INTERIOR. THIS SHOULD GENERATE
HIGH WINDS ALONG THE COAST. HIGH WINDS FOR THE INTERIOR ARE LESS
CERTAIN BUT STILL POSSIBLE. ONE AREA OF CONCERN IS THE WHIDBEY
ISLAND ADMIRALTY INLET AREA AND POSSIBLY EVERETT. THE W TO E TRACK
OF THE LOW ALLOWS THE PRESSURE FALL-RISE COUPLET TO TRACK RIGHT DOWN
THE STRAIT OF JUAN DE FUCA. FURTHERMORE...THE 12Z WRF-GFS SHOWED A
SLIGHT S COMPONENT TO THE LOW TRACK AND INDICATED 50 KT 925 MB WINDS
IN THE EASTERN STRAIT AND ACROSS ADMIRALTY INLET LATE SATURDAY
AFTERNOON. NAM BUFR SOUNDINGS INDICATE THAT WINDS ALOFT UP TO 900 MB
SHOULD HAVE LITTLE TROUBLE MIXING DOWN TO THE SURFACE FOR HIGHER
GUSTS. THE REST OF THE INTERIOR WILL PROBABLY END UP GETTING WINDS
IN THE ADVISORY RANGE OF 25-39 MPH WITH GUSTS TO 40-45 MPH. HIGH
WINDS ARE NOT OUT OF THE QUESTION IN THESE AREAS...JUST LESS LIKELY.
THERE MAY BE A MINOR LULL IN WIND SPEEDS BETWEEN THE COLD FRONT AND
WHEN THE SURFACE LOW APPROACHES.
PRECIPITATION WILL BE HEAVY OVER THE MOUNTAINS. SNOW LEVELS WILL
RISE ABOVE PASS LEVELS FRIDAY NIGHT WHEN THE RAIN IS HEAVIEST OVER
THE MOUNTAINS...THEN FALL RAPIDLY BELOW PASS LEVELS BEHIND THE COLD
FRONT SATURDAY AFTERNOON. 24 HOUR QPF FOR THE MOUNTAINS ENDING 15Z
SATURDAY WHEN SNOW LEVELS ARE HIGH MAY END UP BEING 2 TO 4 INCHES.
HEAVY SNOW WILL FALL OVER THE MOUNTAINS SATURDAY AFTERNOON AND NIGHT
WITH A FOOT OR MORE ACCUMULATION POSSIBLE. A WINTER STORM WATCH IS
ALREADY UP FOR THIS.
THE STRONG WINDS WITH THE LOW WILL ALSO WHIP UP A LARGE SWELL TRAIN
THAT WILL REACH THE WA COAST. SEE THE MARINE SECTION FOR MORE
DETAILS.
AFTER ALL THIS...ANOTHER WARM FRONT WILL REACH THE AREA ON SUNDAY.
MORE RAIN. KAM
.LONG TERM...PREVIOUS DISCUSSION FROM THE 3 PM AFD...WEAKER FRONTAL
SYSTEMS WILL BRUSH THE REGION SUN THROUGH TUE WITH A BROAD FLAT
DIRTY UPPER RIDGE NOSING BACK OVER THE WEST COAST. HARD TO SAY
WITHER THE RIDGE WILL AMPLIFY ENOUGH TO GIVE DRY OFFSHORE FLOW AND
POTENTIAL FOG...CLOUDY DRIPPY WEATHER WITH A LOT OF STRATUS AND A
CHANCE OF RAIN SEEMS LIKELY FOR A FEW DAYS EARLY NEXT WEEK.
&&
.HYDROLOGY...DISCUSSION FROM THE 3 PM AFD...RAIN WILL FALL OFF AND
ON TONIGHT AND FRIDAY BUT WILL NOT BE HYDROLOGICALLY SIGNIFICANT.
HOWEVER A JUICY SYSTEM ARRIVES FRIDAY NIGHT AND THIS ONE IS LIKELY
TO BRING HEAVY RAIN. THE PERIOD 00Z-12Z SATURDAY IN PARTICULAR LOOKS
VERY WET. SUMMED OVER THE 24 HOURS 18Z FRIDAY TO 18Z SATURDAY THE
TOTAL RAINFALL IS FORECAST TO BE 2-3 INCHES IN THE CASCADES AND 3-4
INCHES IN THE OLYMPICS. THERE WILL ALSO BE 1-2 INCHES IN THE
LOWLANDS. AFTER 18Z SATURDAY THE SNOW LEVEL FALLS QUICKLY AND
MOUNTAIN PRECIPITATION WILL BE SNOW.
THESE AMOUNTS ARE DEFINITELY ENOUGH TO BRING THE SKOKOMISH RIVER TO
FLOOD STAGE ON SATURDAY. OTHER FLASHY RIVERS COULD ALSO TOUCH FLOOD
STAGE...INCLUDING THE BOGACHIEL...STILLAGUAMISH...TOLT...AND
PUYALLUP NEAR ORTING. A FLOOD POTENTIAL OUTLOOK IS IN EFFECT FOR
THESE AREAS. ANY FLOODING IS LIKELY TO BE MINOR. ONE EXTRA BIT OF
CONCERN IS THAT AFTER A COLD AND SNOWY PERIOD SATURDAY NIGHT...SNOW
LEVELS RISE AGAIN SUNDAY AND MORE RAIN IS FORECAST...SO RIVERS THAT
ROSE SIGNIFICANTLY ON SATURDAY MAY RISE AGAIN ON SUNDAY. BURKE
&&
.AVIATION...MODERATE W-NW FLOW ALOFT OVER WRN WA TONIGHT...BECOMING
STRONG SW FLOW ALOFT BEHIND A WARM FRONT FRIDAY EVENING. A COLD
FRONT MOVES THROUGH WRN WA EARLY SATURDAY MORNING...FOLLOWED BY A
BENT-BACK OCCLUSION SATURDAY AFTERNOON AND EVENING. MOIST AT ALL
LEVELS AND STABLE.
RAIN HAS TRANSITIONED TO SHOWERS THIS EVENING RESULTING IN MAINLY
MVFR CONDITIONS ACROSS WESTERN WASHINGTON. OCCASIONAL IFR CIGS
EXPECTED TONIGHT DUE TO CONSIDERABLE LOW LEVEL MOISTURE AND ONSHORE
FLOW. LITTLE IMPROVEMENT EXPECTED WITH MORE WARM ADVECTION RAINFALL
EXPECTED TO DEVELOP FRIDAY...MAINTAINING MVFR CONDITIONS.
KSEA...SW WIND 12-18 KT GUSTING 30 KT THIS EVENING...THEN EASING TO
6-12 KT FRIDAY. THE TERMINAL WILL BE MOSTLY RAIN SHADOWED TONIGHT
BUT STEADY RAIN WILL REDEVELOP LATER FRIDAY MORNING. MVFR CIGS WILL
DOMINATE THROUGH FRIDAY WITH OCCASIONAL IFR CIGS POSSIBLE TONIGHT.
DTM
&&
.MARINE...STRONG ONSHORE FLOW WILL PREVAIL ACROSS THE WATERS
TONIGHT. GALES WILL CONTINUE IN THE CENTRAL/E STRAIT...AND MAY
DEVELOP IN THE SRN PORTION OF THE N INTERIOR WATERS. THE NRN PORTION
OF ADMIRALTY INLET WILL GET SOME OF THESE OUTFLOW WINDS NEAR THE
ENTRANCE TO THE STRAIT RESULTING IN NWLY SMALL CRAFT CONDITIONS.
ELSEWHERE...ONSHORE FLOW WILL BE STRONG ENOUGH TO SUPPORT W-SW SMALL
CRAFT WINDS OF 15-30 KT TONIGHT. WINDS WILL GENERALLY DECREASE WITH
A LULL EXPECTED FRIDAY MORNING THROUGHOUT.
A STRONG WARM FRONT WILL MOVE NORTHEAST ACROSS WESTERN WASHINGTON
LATE FRIDAY AFTERNOON AND FRIDAY EVENING...FOLLOWED BY A COLD FRONT
EARLY SATURDAY MORNING. THE TRAILING STRONG BENT-BACK OCCLUSION WILL
MOVE THROUGH THE WATERS SATURDAY AFTERNOON AND EVENING. THIS SYSTEM
WILL PRODUCE WIDESPREAD HIGH-END GALES ACROSS THE FORECAST AREA LATE
FRIDAY THROUGH SATURDAY NIGHT. A GALE WATCH IS NOW IN EFFECT FOR ALL
MARINE ZONES FOR THIS EVENT.
SWELLS OF 12 TO 15 WILL BUILD TO 15 TO 18 FT FRIDAY...AND THEN MORE
DRAMATICALLY SATURDAY AND SATURDAY NIGHT EVENING. COMBINED SEAS WILL
EVENTUALLY REACH 26 TO 32 FT LATE SATURDAY AND SATURDAY NIGHT WITH A
DOMINANT PERIOD OF AROUND 18 SECONDS. ASTRONOMICAL TIDES ARE NOT
VERY HIGH...BUT THE SIZE AND ENERGY OF THE WAVES WILL PROBABLY
RESULT IN SOME COASTAL FLOODING IN OCEAN SHORES AND WESTPORT. A
COASTAL FLOOD WATCH REMAINS IN EFFECT.
A WEAKER FRONTAL SYSTEM WILL MOVE THROUGH THE AREA SUNDAY...AND HIGH
PRESSURE WILL BUILD OVER THE PACIFIC NORTHWEST MONDAY AND TUESDAY.
DTM/MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY IN THE NORTH AND CENTRAL CASCADES
TONIGHT.
HIGH WIND WATCH FOR THE NORTH AND CENTRAL COAST FRIDAY NIGHT
AND SATURDAY.
WINTER STORM WATCH FOR THE CASCADES AND OLYMPICS SATURDAY AND
SATURDAY NIGHT.
COASTAL FLOOD WATCH FOR THE NORTH AND CENTRAL COAST SATURDAY
AFTERNOON AND NIGHT.
PZ...GALE WARNING IN EFFECT COASTAL WATERS...CENTRAL AND EASTERN
STRAIT OF JUAN DE FUCA...ADMIRALTY INLET...NORTHERN
INLAND WATERS.
SMALL CRAFT ADVISORY WEST ENTRANCE STRAIT...ADMIRALTY
INLET...AND PUGET SOUND.
SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS.
GALE WATCH ALL WATERS BEGINNING LATE FRIDAY OR FRIDAY EVENING.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:34 AM PST | Flood Watch | SEW | Clallam, Grays Harbor, Jefferson, King, Lewis, Mason and 2 more | 32 hr |
| Jan 10, 9:16 AM PST | Gale Warning | SEW | 46 hr | |
| Jan 10, 9:16 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 7 hr | |
| Jan 10, 10:07 AM PST | High Wind Warning | SEW | San Juan | 39 hr |
| Jan 10, 10:19 AM PST | Winter Storm Warning | SEW | 60 hr | |
| Jan 10, 10:19 AM PST | Winter Weather Advisory | SEW | 41 hr | |
| Jan 10, 2:44 PM PST | Small Craft Advisory | SEW | 7 hr | |
| Jan 10, 2:54 PM PST | Wind Advisory | SEW | San Juan | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.